Alert archive / Oklahoma / River Flood Watches in 2015

River Flood Watch 13, NWS Tulsa, OK

December 25, 2015LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood watch at Dec 25, 2015, 1:39 PM CST for LeFlore County, Oklahoma. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2015, 1:39 PM CST (19:39 UTC)
Expired
Dec 25, 2015, 10:50 PM CST
In force
9 hr
Issued by
NWS Tulsa, OK
Flood severity
None

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WGUS64 KTSA 251939
FFATSA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK 
139 PM CST FRI DEC 25 2015

...The National Weather Service in Tulsa has issued a Flood Watch for
the following rivers in Arkansas...Oklahoma...

  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties
  Poteau River near Poteau affecting Le Flore County
  Poteau River near Panama affecting Le Flore County
OKC079-270739-
/O.NEW.KTSA.FL.A.0013.151225T1939Z-151229T0000Z/
/PTAO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
139 PM CST FRI DEC 25 2015

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Poteau River near Poteau
* until Monday evening.
* At 12:45 PM Friday, the stage was 17.6 feet.
* Flood stage is 24.0 feet.
* Forecast...Major flooding is possible in the next few days if 
  expected rainfall occurs. Listen for later forecasts and possible 
  warnings.
* Impact...At 32.0 feet, extremely severe flooding affects pasture 
  lands and county roads from southeast of Poteau to the mouth of 
  Brazil Creek. The access road to the Robert S Kerr airport may be 
  flooded. This is a dangerous and life threatening situation.

$$

OKC079-270739-
/O.NEW.KTSA.FL.A.0014.151225T1939Z-151229T0000Z/
/PANO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
139 PM CST FRI DEC 25 2015

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Poteau River near Panama
* until Monday evening.
* At  1:30 PM Friday, the stage was 22.9 feet.
* Flood stage is 29.0 feet.
* Forecast...Major flooding is possible in the next few days if 
  expected rainfall occurs. Listen for later forecasts and possible 
  warnings.
* Impact...At 43.0 feet, very severe agricultural flooding occurs. 
  Numerous county roads are totally impassable. A water treatment 
  facility near Panama is surrounded by high water. This is an 
  extremely dangerous and life threatening situation.

$$

ARC033-047-270739-
/O.NEW.KTSA.FL.A.0015.151225T1939Z-151228T0000Z/
/MLBA4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
139 PM CST FRI DEC 25 2015

The National Weather Service in Tulsa has issued a
* Flood Watch for
  The Mulberry River near Mulberry
* until Sunday evening.
* At 12:30 PM Friday, the stage was 2.6 feet.
* Flood stage is 18.0 feet.
* Forecast...Major flooding is possible in the next few days if 
  expected rainfall occurs. Listen for later forecasts and possible 
  warnings.
* Impact...At 22.0 feet, much of the low lying ground along the 
  Mulberry River within the Arkansas River Valley will be impacted. 
  County roads near the river may be inundated. The river is very 
  swift. This is an extremely dangerous and life threatening 
  situation.

$$
1 follow-up statement
263 
WGUS64 KTSA 260450
FFATSA
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK 
1050 PM CST FRI DEC 25 2015

...The Flood Watch is cancelled for the following rivers in 
Arkansas...Oklahoma...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties
  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties
  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties
  Mulberry River near Mulberry affecting Crawford and Franklin 
  Counties
  Poteau River near Poteau affecting Le Flore County
  Poteau River near Panama affecting Le Flore County

ARC033-131-260520-
/O.CAN.KTSA.FL.A.0011.000000T0000Z-151229T0000Z/
/VBUA4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1050 PM CST FRI DEC 25 2015

The Flood Watch is cancelled for
  The Arkansas River at Van Buren
  and has been replaced by a Flood Warning.
* At 10:00 PM Friday, the stage was 19.8 feet.
* Forecast...The river is forecast to reach a stage of 31.8 
  feet by Monday before dawn.
* Forecast...The river is forecast to rise above flood stage by 
  Saturday evening. Therefore the Flood Watch is cancelled for this 
  location and has been replaced by a Flood Warning. Please refer to 
  the Flood Warning and any follow up statements for further 
  information.


$$

ARC047-071-083-260520-
/O.CAN.KTSA.FL.A.0012.000000T0000Z-151229T0000Z/
/OZGA4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1050 PM CST FRI DEC 25 2015

The Flood Watch is cancelled for
  The Arkansas River at Ozark Lock and Dam
  and has been replaced by a Flood Warning.
* At  9:00 PM Friday, the stage was 344.6 feet.
* Forecast...The river is forecast to reach a stage of 370.6 
  feet by Monday morning.
* Forecast...The river is forecast to rise above flood stage by 
  Sunday before dawn. Therefore the Flood Watch is cancelled for 
  this location and has been replaced by a Flood Warning. Please 
  refer to the Flood Warning and any follow up statements for further
  information.


$$

ARC033-OKC135-260520-
/O.CAN.KTSA.FL.A.0016.000000T0000Z-151228T2200Z/
/VBRA4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1050 PM CST FRI DEC 25 2015

The Flood Watch is cancelled for
  The Lee Creek near Van Buren
  and has been replaced by a Flood Warning.
* At  7:38 AM Friday, the stage was 392.6 feet.
* Forecast...The river is forecast to reach a stage of 407.5 
  feet by Sunday morning.
* Forecast...The river is forecast to rise above flood stage by 
  Saturday evening. Therefore the Flood Watch is cancelled for this 
  location and has been replaced by a Flood Warning. Please refer to 
  the Flood Warning and any follow up statements for further 
  information.


$$

OKC079-260520-
/O.CAN.KTSA.FL.A.0013.000000T0000Z-151229T0000Z/
/PTAO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1050 PM CST FRI DEC 25 2015

The Flood Watch is cancelled for
  The Poteau River near Poteau
  and has been replaced by a Flood Warning.
* At  9:45 PM Friday, the stage was 17.5 feet.
* Forecast...The river is forecast to reach a stage of 33.0 
  feet by Monday before dawn.
* Forecast...The river is forecast to rise above flood stage by 
  Saturday evening. Therefore the Flood Watch is cancelled for this 
  location and has been replaced by a Flood Warning. Please refer to 
  the Flood Warning and any follow up statements for further 
  information.


$$

OKC079-260520-
/O.CAN.KTSA.FL.A.0014.000000T0000Z-151229T0000Z/
/PANO2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1050 PM CST FRI DEC 25 2015

The Flood Watch is cancelled for
  The Poteau River near Panama
  and has been replaced by a Flood Warning.
* At 10:30 PM Friday, the stage was 22.7 feet.
* Forecast...The river is forecast to reach a stage of 45.0 
  feet by Monday before dawn.
* Forecast...The river is forecast to rise above flood stage by 
  Saturday afternoon. Therefore the Flood Watch is cancelled for this
  location and has been replaced by a Flood Warning. Please refer to 
  the Flood Warning and any follow up statements for further 
  information.


$$

ARC033-047-260520-
/O.CAN.KTSA.FL.A.0015.000000T0000Z-151228T0000Z/
/MLBA4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1050 PM CST FRI DEC 25 2015

The Flood Watch is cancelled for
  The Mulberry River near Mulberry
  and has been replaced by a Flood Warning.
* At 10:30 PM Friday, the stage was 2.4 feet.
* Forecast...The river is forecast to reach a stage of 21.4 
  feet by early Sunday afternoon.
* Forecast...The river is forecast to rise above flood stage by early
  Sunday morning. Therefore the Flood Watch is cancelled for this 
  location and has been replaced by a Flood Warning. Please refer to 
  the Flood Warning and any follow up statements for further 
  information.


$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood watch went out at Dec 25, 11:47 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Dec 25, 11:47 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1147 AM CST FRI DEC 25 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions Today will deteriorate Tonight into Saturday with
MVFR and IFR conditions becoming more likely. Will also go with a
TEMPO for TSRA at the end of the period for the NW AR and S OK TAF
sites.

&&

.PREV DISCUSSION... /ISSUED 1041 AM CST FRI DEC 25 2015/

DISCUSSION...
Current forecast for Today is on track. Only minor adjustments to the
short term grids have been made.

PREV DISCUSSION... /ISSUED 525 AM CST FRI DEC 25 2015/

DISCUSSION...

The 12z TAF discussion is included below...

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail for the bulk of today. Low level
moisture return will lead to MVFR cigs aft 00z. A few elevated
storms may affect sites across SE OK into NW AR after midnight and
will cover with a prob30 mention.

Lacy

PREV DISCUSSION... /ISSUED 430 AM CST FRI DEC 25 2015/

DISCUSSION...
The main forecast concerns with this forecast package deal with
the longwave trof that continues to dig southeastward over the
Western Conus this morning. This wave is forecast to continue to
dig southeastward today/Saturday and then push east northeast
into the Southern Plains Sunday/Monday. Uncertainties remain with
the exact track of the upper low...currently forecast to push
across Southeast Oklahoma...and the possible precipitation types
on the backside of the low as it lifts out of the region
Monday/Monday night. In other words...name the type of weather and
at some point it could be possible today through Monday.

Ahead of the upper low...southerly flow will return to Eastern
Oklahoma and Northwest Arkansas. This will begin to transport
ample amounts of moisture back into the CWA. Southerly flow
combined with partly cloudy skies this afternoon will aid
temperatures to continue to run above the seasonal average with
highs in the 50s/60s expected for most locations.

Rain chances are expected to develop late this evening and
overnight across Southeast Oklahoma and will spread northward
across the region. Widespread rain showers and also thunderstorms
are forecast to continue over the CWA Saturday as a strong cold
front looks to move into the region. Precipitable water amounts
forecast Saturday look to get up around 1.5"...well above the
seasonal average...which will allow for rainfall amounts of 3 to
5+ inches for much of the CWA Saturday/Saturday night.

Also ahead of the front...increasing instability combined warm
temperatures and vertical wind shear...a 40-50kt LLJ and 45-70kt
flow at 500-mb... will create the potential for severe weather.
The greater severe potential looks to be over Southeast Oklahoma
into Western Arkansas...where all modes of severe
weather...including the potential for tornadoes...could be
possible.

Behind the cold front...temps in the 30s/40s and widespread heavy
rain showers are forecast to continue over the CWA Sunday into
Monday. From this...a wide swath of 5 to 9 inches of storm total
rain continues to be forecast for much of the CWA. Will continue
the flash flood watch and add Delaware county to the watch.
Additional counties could be added as the exact track of the upper
low become clear over the next day or two. Flash flooding as well
as significant main stem river flooding will be capable from these
amounts of forecast QPF.

The biggest details pertaining to the exact track of the upper
low is the potential for winter weather on the backside of the
low. With the forecast track moving through Southeast
Oklahoma...there could be the potential for a mix of rain/freezing
rain/sleet/snow northwest of Interstate 44 in Northeast Oklahoma.
If the low track shifts southward more then colder air could move
further south into the CWA along with the winter precip
chances...and vice versa if the low shifts northward. For this
forecast...using the top/down method...indicated a potential
leaning more towards snow/sleet compared to freezing
rain/snow/sleet as afternoon temps Sunday look to hold just above
freezing northwest of I-44. Precip types/amounts/locations will
continue to be refined as latest data comes in and forecaster
confidence increases. Possible winter headlines could also be
needed depending on how things turn out.

Once the upper low lifts northeast and finally exits the
region...conditions should begin to try and dry out with
temperatures back closer to the seasonal average forecast for the
last week of 2015.

TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch from late tonight through late Sunday night
     for OKZ049-053-063-068>076.

AR...Flash Flood Watch from late tonight through late Sunday night
     for ARZ001-002-010-011-019-020-029.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  54  62  37 /   0  40  90 100
FSM   65  55  70  52 /  10  50  90 100
MLC   66  59  68  44 /  10  50  90 100
BVO   58  49  58  35 /   0  30  90  90
FYV   62  52  66  45 /  10  50  90 100
BYV   57  49  65  44 /  10  50  90 100
MKO   64  54  63  42 /  10  50  90 100
MIO   58  49  62  37 /   0  40  90 100
F10   64  55  63  39 /   0  50  90 100
HHW   69  59  74  55 /  10  60  90 100

&&

.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch from late tonight through late Sunday night
     for OKZ049-053-063-068>076.

AR...Flash Flood Watch from late tonight through late Sunday night
     for ARZ001-002-010-011-019-020-029.

&&

AVIATION...10
Hazardous weather outlook, Dec 25, 12:51 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CST FRI DEC 25 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261145-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1251 PM CST FRI DEC 25 2015

...FLOODING...SEVERE WEATHER AND WINTER WEATHER FORECAST FOR THE
WEEKEND...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS.
	ONSET...MAINLY AFTER MIDNIGHT.

DISCUSSION...
A LIMITED RISK OF LARGE HAIL EXISTS TONIGHT...MAINLY AFTER
MIDNIGHT...ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ELEVATED THUNDERSTORMS ARE FORECAST TO DEVELOP ON THE COOL SIDE OF
A RETREATING WARM FRONT...IN ADVANCE OF A STRONG UPPER LEVEL STORM
SYSTEM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
SUNDAY AND MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
*THE POTENTIAL FOR DANGEROUS AND POSSIBLY LIFE THREATENING FLASH
 AND RIVER FLOODING EXISTS OVER THE HOLIDAY WEEKEND INTO EARLY
 NEXT WEEK.*

WIDESPREAD HEAVY RAINFALL...WITH STORM TOTAL AMOUNTS RANGING FROM
5 TO 10 INCHES...IS FORECAST FOR AREAS ALONG AND SOUTHEAST OF I-44
THROUGH MONDAY. THIS HEAVY RAINFALL OVER A WIDESPREAD AREA...ALSO
TAKING INTO CONSIDERING ANTECEDENT CONDITIONS...WILL BE MOSTLY
RUNOFF AND WILL YIELD THE POTENTIAL FOR FLASH FLOODING. IN
ADDITION...MAJOR TO POSSIBLY EVEN RECORD FLOODING OF SOME MAIN
STEM RIVERS IS LOOKING MORE LIKELY.

SEVERE WEATHER POTENTIAL INCREASES TO ELEVATED LEVELS ON
SATURDAY...IN THE FORM OF LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. THE GREATEST THREAT WILL BE ALONG AND SOUTH OF
I-40...IN THE VICINITY OF AND TO THE SOUTH OF A FRONTAL BOUNDARY.

AS COLDER AIR FILTERS INTO THE REGION ON SUNDAY BEHIND THE
FRONT...THE AIR MAY GET COLD ENOUGH TO ALLOW FOR A WINTRY MIX
ACROSS OSAGE AND PAWNEE COUNTIES. SOME LIGHT ICING AND A MIX OF
SLEET AND SNOW WITH SOME ACCUMULATION IS POSSIBLE. ACCUMULATING
SNOW AND SLEET LOOKS MORE LIKELY ON MONDAY TO THE NORTH OF
I-44...WITH SEVERAL INCHES POSSIBLE. CONSIDERABLE UNCERTAINTY
REMAINS IN THE DETAILS...WITH SOME REFINEMENT LIKELY IN THE NEXT
COUPLE OF DAYS.

STRONG WINDS CAN BE EXPECTED THROUGHOUT THE COURSE OF THE EVENT AS
A STRONG UPPER LEVEL STORM SYSTEM AND COLD FRONT AFFECT THE
REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

EMERGENCY MANAGERS AND FIRST RESPONDERS NEED TO BE MINDFUL OF THE
FLOOD THREAT OVER THE WEEKEND. MANY RIVERS AND STREAMS WILL
FLOOD...SOME SIGNIFICANT...AND SOME WATER RESCUES MAY BE REQUIRED.
THIS COULD BE A POTENTIALLY DANGEROUS OR EVEN LIFE THREATENING
SITUATION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 1:25 PM CSTRiver Flood WatchTSACherokee8 hr
Dec 25, 1:25 PM CSTRiver Flood WatchTSAAdair8 hr
Dec 25, 1:25 PM CSTRiver Flood WatchTSACherokee8 hr
Dec 25, 1:25 PM CSTRiver Flood WatchTSACherokee, Delaware8 hr
Dec 25, 1:39 PM CSTRiver Flood WatchTSALeFlore9 hr
Dec 25, 2:45 PM CSTRiver Flood WatchTSASequoyah8 hr

Nearby

River Flood Watches in Oklahoma, 2015Every river flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.